Alert archive / Florida / Coastal Flood Statements in 2020

Coastal Flood Statement 13, NWS Jacksonville, FL

October 15, 2020Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this coastal flood statement at Oct 15, 2020, 2:22 PM EDT for Duval County, Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2020, 2:22 PM EDT (18:22 UTC)
Expired
Oct 17, 2020, 2:29 AM EDT
In force
36 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WHUS42 KJAX 151822
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
222 PM EDT Thu Oct 15 2020

FLZ025-032-033-037-038-124-125-133-GAZ154-166-160900-
/O.NEW.KJAX.CF.S.0013.201015T1822Z-201017T1200Z/
Inland Duval-Clay-Inland St. Johns-Putnam-Inland Flagler-
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Glynn-
Coastal Camden-
222 PM EDT Thu Oct 15 2020

* WHAT...Isolated minor tidal flooding.

* WHERE...Southeast Georgia Beaches....Northeast Florida
  Beaches...and the St Johns River Basin.

* WHEN...Through Saturday morning.

* IMPACTS...Shallow coastal flooding only for most vulnerable
  areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
3 follow-up statements
887 
WHUS42 KJAX 160631
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
231 AM EDT Fri Oct 16 2020

FLZ025-032-033-037-038-124-125-133-GAZ154-166-162200-
/O.CON.KJAX.CF.S.0013.000000T0000Z-201017T1200Z/
Inland Duval-Clay-Inland St. Johns-Putnam-Inland Flagler-
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Glynn-
Coastal Camden-
231 AM EDT Fri Oct 16 2020

* WHAT...Isolated minor tidal flooding.

* WHERE...Southeast Georgia Beaches, northeast Florida Beaches and
  the St Johns River Basin.

* WHEN...Through late tonight.

* IMPACTS...Shallow coastal flooding only for most vulnerable
  areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$
069 
WHUS42 KJAX 161830
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
230 PM EDT Fri Oct 16 2020

FLZ025-032-033-037-038-124-125-133-GAZ154-166-170900-
/O.NEW.KJAX.CF.Y.0007.201017T1100Z-201018T1800Z/
/O.EXT.KJAX.CF.S.0013.000000T0000Z-201017T1100Z/
Inland Duval-Clay-Inland St. Johns-Putnam-Inland Flagler-
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Glynn-
Coastal Camden-
230 PM EDT Fri Oct 16 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 2 PM
EDT SUNDAY...

* WHAT...For the Coastal Flood Advisory, minor coastal flooding 
  expected. For the, isolated minor coastal flooding.

* WHERE...Southeast Georgia Beaches and the St Johns River Basin.

* WHEN...For the Coastal Flood Advisory, from 7 AM Saturday to 2 
  PM EDT Sunday. For the, through Saturday morning.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

FLZ138-170900-
/O.NEW.KJAX.CF.Y.0007.201017T1100Z-201018T1800Z/
/O.EXB.KJAX.CF.S.0013.000000T0000Z-201017T1100Z/
Coastal Flagler-
230 PM EDT Fri Oct 16 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 2 PM
EDT SUNDAY...

* WHAT...For the Coastal Flood Advisory, minor coastal flooding 
  expected. For the, isolated minor coastal flooding.

* WHERE...Coastal Flagler County.

* WHEN...For the Coastal Flood Advisory, from 7 AM Saturday to 2 
  PM EDT Sunday. For the, through Saturday morning.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$
341 
WHUS42 KJAX 170629
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
229 AM EDT Sat Oct 17 2020

FLZ124-125-133-138-172200-
/O.CAN.KJAX.CF.S.0013.000000T0000Z-201017T1100Z/
/O.NEW.KJAX.RP.S.0030.201017T1200Z-201019T0300Z/
/O.EXT.KJAX.CF.Y.0007.201017T0800Z-201018T1800Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
229 AM EDT Sat Oct 17 2020

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH SUNDAY EVENING...

* WHAT...For the Coastal Flood Advisory, minor coastal flooding 
  expected. For the High Rip Current Risk, dangerous rip 
  currents expected.

* WHERE...Northeast Florida Beaches.

* WHEN...For the Coastal Flood Advisory, until 2 PM EDT Sunday. 
  For the High Rip Current Risk, from 8 AM EDT this morning 
  through Sunday evening.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected. Rip currents can sweep even the best
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ025-032-033-037-038-GAZ154-166-172200-
/O.CAN.KJAX.CF.S.0013.000000T0000Z-201017T1100Z/
/O.EXT.KJAX.CF.Y.0007.201017T0800Z-201018T1800Z/
Inland Duval-Clay-Inland St. Johns-Putnam-Inland Flagler-
Coastal Glynn-Coastal Camden-
229 AM EDT Sat Oct 17 2020

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SUNDAY...

* WHAT...Minor coastal flooding expected.

* WHERE...Southeast Georgia Beaches and the St Johns River Basin.

* WHEN...Until 2 PM EDT Sunday.

* IMPACTS...Flooding of lots, parks, and roads with only isolated
  road closures expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 15, 1:19 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 15, 1:19 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
119 PM EDT Thu Oct 15 2020

.AVIATION...
[Through 18Z Friday]

VFR conds continue at all TAF sites with a few isolated showers
possible this afternoon at JAX metro TAF sites (SGJ/CRG/JAX/VQQ)
and northward into SSI. For now with low coverage have just kept
as VCSH but will need to monitor for possible TEMPO MVFR at SSI if
coastal showers push onshore there. Loss of heating should
diminish shower activity by 00z for JAX metro TAF sites and by 02z
for SSI TAF. Light winds over inland should allow for at least
MVFR VSBYS of 3-5 SM at VQQ/GNV in the 08-14z time frame.
Otherwise any changes to VFR conds for Friday 12-18z time frame at
the other TAF sites too small to include at this time.

&&

.PREV DISCUSSION [915 AM EDT]...

.Near Term.../through Friday/...

Low level moisture will result in fog formation this morning. With
the onshore flow helping to stir up the lower levels over eastern
counties, the best chance will be across inland locations, with
locally dense fog a possibility.

High pressure will be northeast of the region Today, continuing the
moist onshore flow. Showers will be possible, mainly near the coast.
The high will lift to the northeast Tonight as an inverted trough
develops over the area. A cold front will move southeast across
forecast area Friday. Much of Thursday night into Friday will be
dry, but expect enough lift and moisture for activity along the
front, as it moves across eastern counties in the afternoon hours.

Temperatures will trend above normal this period.

.Short Term.../Friday night through Monday/...

Strong high pressure will build from the northwest Friday night, as
cooler and drier air filters in. The high will build to the north
northeast during the day Saturday. The flow will become increasingly
onshore Saturday, with enough moisture for a few coastal showers.
The high will remain to the north northeast Sunday into Monday,
while it weakens. The continued moist onshore flow will keep showers
in the forecast, especially over eastern counties.

With higher than normal tide cycles expected this weekend, the
enhanced onshore flow could lead to coastal hazards such as rough
surf, beach erosion, and coastal flooding.

Winds will be gusty at the beaches over the weekend.

Inland counties will experience temperatures below normal this
period. While locations near the coast will have highs below normal
over the weekend, but lows will hold above average due to the
onshore flow.

.Long Term.../Monday night through Wednesday/...

High pressure will remain to the north northeast this period. Weak
troughs will develop and move west across forecast area this period,
keeping the chance for showers and possibly thunderstorms in the
forecast.

Temperatures will trend above normal this period.

.Marine...

High pressure will be northeast of the region Today and Tonight. A
cold front will move southeast across the region Friday. Strong high
pressure will build to the northwest Friday night, then to the north
northeast Saturday through the middle of next week. Enhanced onshore
flow anticipated this weekend.

Rip Currents: SE GA: Moderate Today, Low Friday.
                     Moderate to high over the weekend
              NE FL: Moderate Today, Low Friday.
                     High over the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  65  85  55  74  54 /  10   0   0   0   0
SSI  70  84  62  72  63 /  10  10   0   0   0
JAX  67  88  63  75  65 /  10   0   0   0   0
SGJ  69  86  67  79  70 /   0   0   0  10  10
GNV  66  88  61  79  63 /   0   0   0   0   0
OCF  66  89  63  82  66 /   0   0   0  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Oct 15, 9:22 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
922 AM EDT THU OCT 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     WATER SPOUT      1 SE FLAGLER BEACH      29.47N 81.12W
10/15/2020                   Flagler            FL   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED A PUBLIC REPORT OF A WATERSPOUT
            SITED ABOUT 10 MILES OFFSHORE OF FLAGLER BEACH OBSERVED
            FROM SOUTH 17 ST AND A1A.

&&

RBRICKER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 4:11 AM EDTDense Fog AdvisoryJAXAlachua, Baker, Bradford, Gilchrist, Suwannee, Union6 hr

Nearby

Coastal Flood Statements in Florida, 2020Coastal Flood Statements in Georgia, 2020Every coastal flood statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.